Skip to main content

Rational recursion operators for integrable differential-difference equations

Carpentier, Sylvain, Mikhailov, Alexander V., Wang, Jing Ping (2019) Rational recursion operators for integrable differential-difference equations. Communications in Mathematical Physics, 370 (3). pp. 807-851. ISSN 0010-3616. (doi:10.1007/s00220-019-03548-8) (KAR id:67130)

PDF Publisher pdf
Language: English


Creative Commons Licence
This work is licensed under a Creative Commons Attribution 4.0 International License.
Download (579kB) Preview
[img]
Preview
PDF Author's Accepted Manuscript
Language: English


Creative Commons Licence
This work is licensed under a Creative Commons Attribution 4.0 International License.
Download (531kB) Preview
[img]
Preview
Official URL
https://doi.org/10.1007/s00220-019-03548-8

Abstract

In this paper we introduce the concept of pre-Hamiltonian pairs of difference operators, demonstrate their connections with Nijenhuis operators and give a criteria for the existence of weakly nonlocal inverse recursion operators for differential {diference equations. We begin with a rigorous setup of the problem in terms of the skew field of rational (pseudo{diference) operators over a difference field with a zero characteristic subfield of constants and the principal ideal ring of matrix rational (pseudo{diference) operators. In particular, we give a criteria for a rational operator to be weakly nonlocal. A difference operator is called pre-Hamiltonian, if its image is a Lie subalgebra with respect to the Lie bracket on the difference field. Two pre-Hamiltonian operators form a pre-Hamiltonian pair if any linear combination of them is preHamiltonian. Then we show that a pre-Hamiltonian pair naturally leads to a Nijenhuis operator, and a Nijenhuis operator can be represented in terms of a pre-Hamiltonian pair. This provides a systematic method to check whether a rational operator is Nijenhuis. As an application, we construct a hamiltonian pair and thus a Nijenhuis recursion operator for the diferential{difference equation recently discovered by Adler & Postnikov. The Nijenhuis operator obtained is not weakly nonlocal. We prove that it generates an infinite hierarchy of local commuting symmetries. We also illustrate our theory on the well-known examples including the Toda, the Ablowitz{Ladik and the Kaup{Newell differential difference equations.

Item Type: Article
DOI/Identification number: 10.1007/s00220-019-03548-8
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Depositing User: Jing Ping Wang
Date Deposited: 25 May 2018 10:35 UTC
Last Modified: 06 Feb 2020 04:18 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/67130 (The current URI for this page, for reference purposes)
Wang, Jing Ping: https://orcid.org/0000-0002-6874-5629
  • Depositors only (login required):

Downloads

Downloads per month over past year